MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Seroma (2069); Hernia (2240)
Date of Event 03/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.About several post implant of phasix mesh, this obese patient with complex medical/surgical history was diagnosed with hernia recurrence, seroma and adhesions thereby underwent repair procedures.The instructions-for-use supplied with the device lists hernia recurrence, seroma and adhesions as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents phasix mesh (device #2).An additional supplemental emdr was submitted to represent mesh - composix (device #1) and an emdr to represent phasix mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2007 - patient was diagnosed with several incisional hernias and incarcerated small bowel obstruction thereby underwent open repair with the implant of composix mesh (device #1).Per operative notes, "identified a large ventral hernia just to left of the umbilicus which contained a knuckle of small bowel and incarcerated omentum.The hernia defect was exposed with some omental adhesions.Several additional small incisional hernias were converted into one large midline fascial defect and removed along with adhesions.A composix mesh (device #1) was then cut to appropriate shape and sutured to the edges of the fascia circumferentially using sutures." on (b)(6) 2007 - patient was admitted with abdominal wound dehiscence, infection and abdominal pain thereby underwent drainage with wound vac.On (b)(6) 2007 - patient was diagnosed with mesh infection thereby underwent repair with removal of the mesh (device #1).Per operative notes, "the patient had an open wound with exposed hernia mesh.Mesh edges were identified and the mesh (device #1) was dissected from surface of the fascia along with the sutures.Wound vac was placed." on (b)(6) 2009 - patient was diagnosed with chronic nonhealing abdominal wound thereby underwent debridement and reconstruction of wound with a skin graft.On (b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of phasix mesh (device #2).Per operative notes, "after complete lysis of adhesions, a large hernia sac was taken down.The fascial defect was repaired with piece of biological mesh which was placed in the space under the obliques on the right, under the peritoneum on the left and sutured.To add strength a piece of phasix mesh (device #2) was placed as an onlay, sutured to lateral aspect of external oblique and drains were placed." (note, no product identifier provided for phasix mesh (device #2)) on (b)(6) 2015 - patient was diagnosed with open wound after previous incisional hernia repair thereby underwent open repair with the implant of phasix mesh (device #3) and panniculectomy.Per operative notes, "the upper part of the wound in the midline incision, flaps were created on the right and left sides, taking it off the previous phasix mesh (device #2) closure.A piece of phasix mesh (device #3) was then placed under the flaps to add additional strength to the abdominal wall and sewn in place to the fascia and wound drain was placed." on (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia and adhesions thereby underwent repair with implant with biological mesh.(note, there was no mention/visualization of phasix meshes (device #2 and device #3) during this procedure) on (b)(6) 2017 to (b)(6) 2018 - patient underwent treatment of open abdominal wound and moderate amount of serous discharge was noted.Attorney alleges that patient had hernia recurrence, adhesions, mesh removal, debridement, reconstruction, pain and emotional injuries.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18638952
Report Number1213643-2024-090448
Device Sequence Number15449058
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1190500
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Initial Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight76 KG